MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/80/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/80/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430501
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
Pulsar-18 t3 peripheral self-expandable stent system was selected for treatment of a severely calcified lesion with 60 percent stenosis degree.After pre-dilatation, the device was advanced to the lesion but the stent could not be released.Another stent was used to finish the procedure.
 
Additional Manufacturer Narrative
The returned device was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the outer shaft has not been retracted but pushed over the tip.The safety button at the handle is in the unlocked position.Upon rotating the rotating wheel, the outer shaft did not retract.The stent has not been released and is entrapped between the tip and the outer shaft.The guide wire is stuck in the guide wire lumen and shows a delamination of its distal coating, causing the blockage.The outer shaft is severely widened in the area where it has been pushed over the device tip.The stopper shaft is severely compressed, and the stent is shortened, indicating that the complaint device was pushed against the blocked guide wire.The distal end of the outer shaft has elongated and necked close to the marker ring.This indicates that the release was attempted after the outer shaft has been pushed over the tip of the device.Outside of the deformed zones, the shaft dimensions comply with the specification.Review of the production documentation confirmed that the device was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The most probable root cause for the complaint event is the distal coating delamination of the guide wire used in the intervention.It should be noted that the pulsar-18 t3 is indicated for use in patients with atherosclerotic disease of the superficial femoral, proximal popliteal and infrapopliteal arteries.

Brand Name
PULSAR-18 T3 6/80/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key20521473
Report Number1028232-2024-05557
Device Sequence Number15634504
Product Code NIP
UDI-Device Identifier07640130446991
UDI-Public(01)07640130446991(17)2604
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2026
Device Model Number430501
Device Catalogue Number430501
Device Lot Number04230118
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown